Alert archive / Louisiana / Wind Advisories in 2014
Wind Advisory 4, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Mar 12, 2014, 4:02 AM CDT for 5 counties in Mississippi; 13 parishes in Louisiana. It took effect at Mar 12, 2014, 10:00 AM CDT. It was in force for 26 min.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2014, 4:02 AM CDT (09:02 UTC)
- In effect from
- Mar 12, 2014, 10:00 AM CDT
- Expired
- Mar 12, 2014, 10:26 AM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
607 WWUS74 KLIX 120902 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 402 AM CDT WED MAR 12 2014 ...COLD FRONT WILL BRING STRONG WINDS TO THE REGION... .A COLD FRONT WILL QUICKLY MOVE THROUGH THE LOWER MISSISSIPPI VALLEY AND INTO THE GULF THIS MORNING. COLD DESCENDING AIR WILL HELP BRING DOWN VERY STRONG WINDS OVER ALL OF THE REGION WITH THE STRONGEST WINDS OCCURRING OVER THE SOUTHSHORE TONIGHT. WINDS OF AROUND 20 MPH WITH GUSTS LIKELY RANGING FROM 30 TO 35 MPH WILL OCCUR OVER THE AREA DURING THE MIDDAY AND AFTERNOON HOURS. TONIGHT WINDS WILL CONTINUE TO RAMP UP OVER THE TIDAL LAKES AND THIS WILL LEAD TO VERY STRONG WINDS OVER THE SOUTHSHORE AFTER SUNSET. LAZ034>037-039-040-046>050-056-057-059-065>069-071-072-MSZ068>071- 077-080>082-121715- /O.NEW.KLIX.WI.Y.0004.140312T1500Z-140313T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA- WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON- JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND... LAROSE...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE... WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 402 AM CDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...WINDS WILL BEGIN TO RAMP UP AFTER FRONTAL PASSAGE WHICH SHOULD BE AROUND THE LATE MORNING TO MIDDAY HOURS. * WINDS...SUSTAINED 15 TO 20 MPH WITH FREQUENT GUSTS NEAR OR JUST OVER 30 MPH. * DURATION...4 TO 8 HOURS. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ALONG THE ELEVATED EAST-WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ058-060>064-070-121715- /O.NEW.KLIX.WI.Y.0004.140312T1500Z-140313T1200Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...YSCLOSKEY 402 AM CDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT THURSDAY. * TIMING...WINDS WILL BEGIN TO RAMP UP AFTER FRONTAL PASSAGE WHICH SHOULD BE AROUND THE LATE MORNING TO MIDDAY HOURS. * WINDS...SUSTAINED 15 TO 20 MPH WITH FREQUENT GUSTS NEAR OR JUST OVER 30 MPH DURING THE DAY. SUSTAINED 20 TO 25 WITH GUSTS OVER 35 MPH TONIGHT. * DURATION...15 TO 20 HOURS * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY TONIGHT ALONG THE ELEVATED EAST-WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
452 WWUS74 KLIX 121526 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1026 AM CDT WED MAR 12 2014 ...STRONG WINDS WILL DEVELOP OVER THE AREA THIS AFTERNOON AND LINGER THROUGH TONIGHT SOUTH OF LAKE PONTCHARTRAIN... .A COLD FRONT WILL QUICKLY MOVE THROUGH THE LOWER MISSISSIPPI VALLEY AND INTO THE GULF THROUGH THE EARLY AFTERNOON HOURS. STRONG WINDS WILL DEVELOP THIS AFTERNOON OVER INLAND AREAS. NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS NEAR 25 MPH AT TIMES CAN BE EXPECTED. THE STRONG WINDS WILL CONTINUE SOUTH OF LAKE PONTCHARTRAIN THROUGH THE NIGHT AND INCREASE IN SPEED TO 20 TO 25 MPH WITH GUSTS NEAR 35 MPH AT TIMES DURING THE OVERNIGHT HOURS. LAZ034>037-039-040-046>050-056-057-059-065>068-071-072-MSZ068>071- 077-080>082-122330- /O.CAN.KLIX.WI.Y.0004.000000T0000Z-140313T0000Z/ /O.NEW.KLIX.WI.Y.0005.140312T1800Z-140313T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND... LAROSE...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...AMITE...KENTWOOD...HAMMOND... PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1026 AM CDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG WINDS WILL DEVELOP DURING THE AFTERNOON HOURS. * WINDS...SUSTAINED 15 TO 20 MPH WITH FREQUENT GUSTS NEAR OR JUST OVER 25 MPH. * DURATION...3 TO 6 HOURS. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ALONG THE ELEVATED EAST-WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ058-060>064-070-122330- /O.CAN.KLIX.WI.Y.0004.000000T0000Z-140313T1200Z/ /O.NEW.KLIX.WI.Y.0005.140312T1800Z-140313T1200Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...YSCLOSKEY 1026 AM CDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. * TIMING...STRONG WINDS WILL DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS AND CONTINUE THROUGH THE NIGHT. * WINDS...SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO 35 MPH AT TIMES. * DURATION...12 TO 15 HOURS * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY TONIGHT ALONG THE ELEVATED EAST-WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ069-122330- /O.CAN.KLIX.WI.Y.0004.000000T0000Z-140313T0000Z/ /O.NEW.KLIX.WI.Y.0005.140312T1800Z-140313T1200Z/ LOWER PLAQUEMINES- INCLUDING THE CITIES OF...PORT SULPHUR...EMPIRE 1026 AM CDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. * TIMING...STRONG WINDS WILL DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS AND CONTINUE THROUGH THE NIGHT. * WINDS...SUSTAINED 20 TO 25 MPH WITH GUSTS TO 35 MPH AT TIMES. * DURATION...10 TO 12 HOURS. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ALONG THE ELEVATED EAST-WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 11, 11:22 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Mar 11, 11:22 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1122 PM CDT TUE MAR 11 2014
.AVIATION...
DETERIORATING CONDITIONS WERE BEING OBSERVED AT MANY OF THE TAF
SITES LATE THIS EVENING WITH OCCASIONAL VISIBILITIES AND/OR
CEILINGS DROPPING DOWN INTO THE LIFR CATEGORY. THIS WILL CONTINUE
TO BE THE CASE OVERNIGHT AND EARLY WEDNESDAY MORNING. CONDITIONS
WILL IMPROVE TO MVFR WEDNESDAY MORNING WITH THE PASSAGE OF A
STRONG COLD FRONT. VFR CONDITIONS WILL RETURN WEDNESDAY AFTERNOON.
WINDY CONDITIONS CAN BE EXPECTED IN THE WAKE OF THE
FRONT...ESPECIALLY DOWNWIND OF LAKE PONTCHARTRAIN AT KNEW AND
KMSY. 11
&&
.PREV DISCUSSION... /ISSUED 821 PM CDT TUE MAR 11 2014/
SOUNDING DISCUSSION...
UNEVENTFUL FLIGHT COMPLETED TONIGHT ABOUT 5 MILES SOUTHWEST OF
SAUCIER MISSISSIPPI AT A HEIGHT OF 102.3K FEET. AIRMASS WAS STILL
UNSTABLE NEAR THE BASE OF THE TROF WITH A LIFTED INDEX OF -4.2 AND
CAPE NEAR 800 J/KG. TEMPERATURES AT 500 MB HAD DROPPED 4-5C IN
LAST 24 HOURS. THIS WAS REFLECTED IN THE DEVELOPMENT OF A FEW
SHOWERS AND EVEN ONE THUNDERSTORM UNDER THE COLD POOL TO OUR WEST
NEAR BATON ROUGE SHORTLY AFTER LAUNCH TIME. PRECIPITABLE WATER
VALUE WAS 1.29 INCHES...DOWN SLIGHTLY FROM THIS MORNING. WINDS
SOUTHWESTERLY FROM JUST ABOVE THE SURFACE TO ABOUT 580
MB...SOUTHERLY BETWEEN 580 AND 300 MB...BECOMING WESTERLY AROUND
250 MB TO THE END OF THE SOUNDING. MAX WIND 191/80 KNOTS NEAR 28K
FEET. 35
PREV DISCUSSION... /ISSUED 433 PM CDT TUE MAR 11 2014/
SHORT TERM...
A VIGOROUS UPPER LEVEL LOW IS CURRENTLY PASSING THROUGH THE LOWER
MISSISSIPPI VALLEY THIS AFTERNOON. A BAND OF MODERATE TO HEAVY
RAINFALL AND A FEW THUNDERSTORMS PASSED THROUGH THE FORECAST AREA
EARLIER TODAY. THE VAST MAJORITY OF THIS RAIN HAS PUSHED TO THE
EAST OF THE REGION EARLY THIS AFTERNOON. HOWEVER...A BROAD REGION
OF ENHANCED OMEGA AND SOME LINGERING INSTABILITY ARE ALLOWING FOR
SCATTERED SHOWERS TO REDEVELOP MAINLY ALONG A LINE EXTENDING FROM
THE I-55 CORRIDOR EASTWARD. THIS LINGERING REGION OF ENHANCED
INSTABILITY AND FORCING WILL GRADUALLY PUSH TO THE EAST THROUGH
THE EARLY EVENING HOURS...AND ONLY EXPECT TO SHOWER ACTIVITY ON
THE MISSISSIPPI COAST BY THE LATE EVENING HOURS.
AS THE UPPER LEVEL THROUGH PULLS TO THE NORTHEAST...A STRONG SURGE
OF INCREASED NEGATIVE VORTICITY ADVECTION AND RELATED SUBSIDENCE
ALOFT WILL BUILD OVER THE FORECAST AREA. THIS STRONG SUBSIDENCE
ALOFT WILL ALLOW THE MID AND UPPER LEVELS OF THE ATMOSPHERE TO DRY
OUT SIGNIFICANTLY...WHICH WILL EFFECTIVELY KILL OFF ANY LINGERING
PRECIPITATION POTENTIAL. HOWEVER...THERE WILL BE LITTLE CHANGE IN
THE LOW LEVEL ATMOSPHERE AS A PACIFIC AIRMASS FOLLOWS IN THE WAKE
OF THIS UPPER LEVEL LOW. IN ADDITION...THE BOUNDARY LAYER SHOULD
BECOME HIGHLY DECOUPLED DURING THE OVERNIGHT HOURS...AS THE MID-
LEVELS WARM. ONCE THE DECOUPLING OCCURS...THE ATMOSPHERE WILL BE
HIGHLY CONDUCIVE TO FOG FORMATION WITH HIGH HUMIDITY AND LIGHT
WINDS IN PLACE. HAVE INTRODUCED PATCHY DENSE FOG INTO THE FORECAST
FOR LATE TONIGHT AND EARLY TOMORROW. TEMPERATURES WILL ONLY COOL
INTO THE UPPER 50S AS A SURFACE BASED INVERSION DEVELOPS.
TOMORROW...A RAPIDLY DEEPENING NORTHERN STREAM TROUGH WILL SLIDE
THROUGH THE MIDWEST AND TOWARD THE EASTERN SEABOARD. AS THIS
TROUGH DEEPENS...A STRONG COLD FRONT WILL FORM OVER THE PLAINS
STATES TONIGHT AND THEN RACE THROUGH THE FORECAST AREA DURING THE
DAY TOMORROW. A MUCH COLDER AND DRIER AIRMASS WILL BUILD OVER THE
REGION IN THE WAKE OF THIS FRONT...WHICH WILL FINALLY BRING
CLEARING SKIES AND LOWER HUMIDITIES TO THE REGION. 925MB
TEMPERATURES WILL FALL FROM AROUND 16C TO 6C BY WEDNESDAY EVENING.
THIS LARGE TEMPERATURE DROP WILL DRIVE SURFACE TEMPERATURES DOWN
THROUGH THE AFTERNOON HOURS TOMORROW...AND RESULT IN OVERNIGHT
LOWS RUNNING A GOOD 15 DEGREES BELOW NORMAL ACROSS THE AREA
TOMORROW NIGHT. TEMPERATURES WILL CONTINUE TO COOL INTO THURSDAY
AS COLD AIR ADVECTION CONTINUES...AND 925MB TEMPERATURES SHOULD
FALL TO AROUND 1-2C BY THURSDAY MORNING. THESE TEMPERATURES WILL
RESULT IN DAYTIME HIGHS STRUGGLING TO BREAK INTO THE LOWER 60S.
TEMPERATURES WILL GRADUALLY MODERATE BEGINNING THURSDAY NIGHT AND
CONTINUING INTO FRIDAY...AS THE RIDGE AXIS PUSHES TO THE EAST AND
DEEP LAYER SOUTHERLY FLOW OFF THE GULF OF MEXICO DEVELOPS. CLEAR
SKIES WILL ONCE AGAIN ALLOW TEMPERATURES TO COOL TO AROUND 10
DEGREES BELOW NORMAL THURSDAY NIGHT...BUT DAYTIME HIGHS ON FRIDAY
SHOULD ONLY BE A FEW DEGREES BELOW AVERAGE. SKIES WILL REMAIN
CLEAR THROUGH THURSDAY...BUT SOME MID AND HIGH LEVEL CLOUD COVER
SHOULD BEGIN TO STREAM IN ON FRIDAY IN ADVANCE OF ANOTHER
APPROACHING UPPER LEVEL SYSTEM.
LONG TERM...
THIS APPROACHING SYSTEM WILL IMPACT THE FORECAST AREA DURING THE
WEEKEND...BUT THERE ARE STILL LARGE MODEL DIFFERENCES ON THE
EXACT TIMING AND STRENGTH OF THIS SYSTEM. THE MAJOR FACTOR IN
THESE DIFFERENCES IS THE TIMING OF A VORTICITY MAXIMA RIDING
DOWN THE FRONT RANGE OF THE ROCKIES. BOTH OF THE MODELS INDICATE
THAT AN INITIAL PACIFIC BASED UPPER LEVEL TROUGH WILL SLIDE
THROUGH THE REGION FRIDAY NIGHT AND SATURDAY. THIS WEAK SYSTEM
WILL BE SHEARING OUT AS IT MOVES TO THE EAST...AND ONLY EXPECT TO
SEE SOME SCATTERED SHOWERS MOVE THROUGH THE REGION DURING THIS
PERIOD.
THE MAJOR TIMING DIFFERENCES FOR THE NEXT UPPER LEVEL IMPULSE
THEN PRESENT THEMSELVES. THE EURO IS NOW THE FASTER OF THE
MODELS...WITH THE GFS BEING SLOWER AND DEEPER. BOTH OF THE MODELS
DRIVE THE NORTHERN STREAM IMPULSE INTO MEXICO...BUT THE EURO HAS
THE ENERGY SPLIT...WITH A CLOSED LOW LINGER OVER MEXICO AND AN
OPEN LONGWAVE TROUGH AXIS PULLING EAST THROUGH THE FORECAST. THIS
SOLUTION HAS THE HEAVIEST RAINS FALLING SATURDAY NIGHT INTO EARLY
SUNDAY...WITH CLEARING CONDITIONS DEVELOPING BY SUNDAY NIGHT AND
MONDAY IN THE WAKE OF THE PASSING TROUGH. THE GFS DOES NOT SPLIT
THE ENERGY...AND HAS A DEEPENING TROUGH DIVE INTO NORTHERN MEXICO
AND THEN BEGIN TO SLOWLY PULL TO THE EAST MONDAY AND TUESDAY. THIS
SOLUTION HAS THE AREA REMAINING MAINLY DRY ON SUNDAY...BUT HAS
INCREASING RAIN CHANCES FOR MONDAY AND TUESDAY AS A GULF LOW
DEVELOPS. GIVEN THESE MODEL DIFFERENCES...THE OVERALL CONFIDENCE
IN THE EXTENDED FORECAST IS FAIRLY LOW...AND HAVE WENT WITH A
MODEL BLEND SOLUTION...WITH MORE EMPHASIS PLACED ON THE EURO. THIS
IS MOSTLY DUE TO THE VERY PROGRESSIVE NATURE OF THE OVERALL
PATTERN THE LAST FEW WEEKS.
WITH THIS IN MIND...HAVE LOW CHANCE POPS IN PLACE ON SATURDAY AND
SUNDAY AS A BROAD REGION OF PVA AND INSTABILITY LINGERS OVER THE
AREA IN ADVANCE OF THE NEXT UPPER LEVEL TROUGH. THIS TROUGH AND
THE ASSOCIATED COLD FRONT WILL THEN MOVE THROUGH THE AREA LATE
SUNDAY AND SUNDAY NIGHT...AND HAVE SLIGHTLY HIGHER POPS IN PLACE
FOR THIS PERIOD. TEMPERATURES WILL BE NEAR AVERAGE ACROSS THE AREA
BOTH SATURDAY AND SUNDAY...WITH HIGHS IN THE 70S AND LOWS IN THE
50S. ON MONDAY...THE FORECAST DRIES OUT MOST LAND BASED
ZONES...BUT KEEPS SOME LINGERING RAINFALL OVER THE OFFSHORE ZONES
WHERE A POSSIBLE WEAK LOW MAY PASS THROUGH THE GULF. TEMPERATURES
WILL ALSO BE COOLER IN THE WAKE OF THE FRONT...WITH HIGHS ONLY
RISING INTO THE MIDDLE 60S ON MONDAY. AS THE WEAK SYSTEM MOVES TO
THE EAST MONDAY AND NIGHT...ALL OF THE ZONES WILL SEE DRY WEATHER
RETURN...AND TEMPERATURES WILL REMAIN SLIGHTLY COOLER THAN
AVERAGE.
AVIATION...
CONDITIONS HAVE BECOME HIGHLY VARIABLE WITH A FEW AIRPORTS REPORTING
IFR TO LIFR WITH OTHERS MVFR TO VFR. THERE MAY BE SOME BRIEF PERIODS
OF LIGHT RAIN THROUGH 00Z...OTHERWISE THE MAIN FORECAST ISSUE IS THE
RETURN OF LOWER CLOUD DECKS AND THE POSSIBILITY OF FOG. HAVE ALL TAF
AIRPORTS DROPPING TO LIFR TO VERY LOW IFR TONIGHT DUE TO A
COMBINATION OF LOW VSBYS AND CIGS. CONFIDENCE IS LOW. VFR AND
CLEARING CONDITIONS ARE EXPECTED BY LATE MORNING OR AFTERNOON ON
WEDNESDAY AS DRIER AIR SURGES INTO THE REGION. THERE WILL ALSO BE
SOME STRONGER NORTHWEST WINDS AND GUSTS DEVELOPING IN THE WAKE OF A
STRONG COLD FRONT WEDNESDAY MORNING. 22/TD
MARINE...
A BRIEF PERIOD OF INCREASED SOUTHWEST FLOW IN THE WAKE OF THE
TROUGH WILL CONTINUE TO BRING EXERCISE CAUTION CONDITIONS TO THE
OFFSHORE WATERS THROUGH THE EVENING HOURS. AS THE LOW PULLS TO THE
EAST...THE GRADIENT WILL WEAKEN AND WINDS WILL DROP BACK TO AROUND
10 TO 15 KNOTS. HOWEVER...A VERY STRONG COLD FRONT WILL MOVE
THROUGH THE AREA TOMORROW...RESULTING IN SMALL CRAFT ADVISORY
CONDITIONS FORMING BY THE AFTERNOON AND EVENING HOURS. STRONG
NORTH WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS WILL IMPACT ALL OF
THE MARINE ZONES TOMORROW NIGHT AND EARLY THURSDAY. THESE WINDS
WILL ALSO INCREASE SEAS TO BETWEEN 6 AND 10 FEET IN THE OFFSHORE
WATERS. THE WINDS AND SEAS WILL GRADUALLY WANE DURING THE DAY ON
THURSDAY AS A HIGH PRESSURE SYSTEM SETTLES OVER THE REGION. AS THE
HIGH PULLS TO THE EAST THURSDAY NIGHT AND FRIDAY...WINDS WILL VEER
TO THE EAST AND THEN SOUTH...BUT SHOULD REMAIN IN THAT 5 TO 15
KNOT RANGE. OVER THE WEEKEND...ANOTHER SYSTEM WILL PASS THROUGH
THE AREA. WINDS SHOULD CONTINUE TO VEER TO THE WEST AND THEN BACK
TO THE NORTH SATURDAY AND SUNDAY AND GENERALLY RANGE NEAR 10
KNOTS.
DECISION SUPPORT...
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 55 63 34 61 / 10 0 0 0
BTR 57 66 37 63 / 10 0 0 0
ASD 57 69 35 60 / 10 0 0 0
MSY 60 69 42 60 / 10 0 0 0
GPT 59 70 36 60 / 20 0 0 0
PQL 58 70 35 60 / 20 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 11, 6:00 PM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 PM CDT TUE MAR 11 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-121400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 600 PM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT AREAS OF FOG WILL BE POSSIBLE OVERNIGHT AND EARLY WEDNESDAY MORNING. THE FOG MAY BECOME DENSE IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE COASTAL WATERS FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. THERE COULD BE A FEW GALE FORCE GUSTS WEDNESDAY NIGHT...ESPECIALLY IN THE OUTER WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 10:26 AM CDT | Wind Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 5 hr |
| Mar 12, 3:52 AM CDT | Small Craft Advisory | LIX | 7 hr | |
| Mar 12, 10:35 AM CDT | Small Craft Advisory | LIX | 26 hr | |
| Mar 12, 3:44 PM CDT | Wind Advisory | LIX | Saint Bernard, Saint John the Baptist | 15 hr |
Nearby
Wind Advisories in Louisiana, 2014Wind Advisories in Mississippi, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.